Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

August 3, 2011Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 3, 2011, 6:27 PM EDT for Osceola County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 6:27 PM EDT (22:27 UTC)
Expired
Aug 3, 2011, 7:15 PM EDT
In force
48 min
Issued by
NWS Melbourne, FL

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 982 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
982 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WWUS82 KMLB 032227
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
627 PM EDT WED AUG 3 2011

FLZ053-032315-
OSCEOLA-
627 PM EDT WED AUG 3 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN OSCEOLA COUNTY...

* UNTIL 715 PM EDT.

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER SAINT
CLOUD...MOVING SOUTH AT 15 MPH.

THE PRIMARY THREAT WILL BE EXCESSIVE CLOUD TO GROUND LIGHTNING 
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED 
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. 
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER 
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2833 8147 2835 8097 2834 8087 2798 8095
      2795 8135 2800 8139 2800 8142 2804 8147
      2805 8147 2806 8144 2802 8138 2806 8137
      2808 8135 2808 8145 2814 8146 2814 8148
TIME...MOT...LOC 2226Z 000DEG 13KT 2823 8127

$$


MOSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:35 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 3, 3:35 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
335 PM EDT WED AUG 3 2011

.DISCUSSION...

TONIGHT/THURSDAY...THE EAST COAST SEA BREEZE WILL CONTINUE TO PUSH
SLOWLY INLAND THROUGH THE AFTERNOON WITH SCATTERED SHOWERS AND
STORMS FORMING MAINLY SOUTH OF ORLANDO THROUGH SUNSET. A FEW
STRONGER STORMS WILL BE POSSIBLE WITH ANY BOUNDARY COLLISIONS OVER
THE SOUTHERN INTERIOR. CONVECTION WILL THEN WIND DOWN AND DIMINISH
TOWARD MIDNIGHT. SKIES WILL BECOME MOSTLY CLEAR OVERNIGHT WITH LOWS
IN THE MID/UPPER 70S.

LOWER RAIN CHANCES WILL CONTINUE FROM ORLANDO AREA NORTHWARD INTO
THURSDAY WHERE DRIER AIR WILL PERSIST. FARTHER SOUTH SCATTERED
SHOWERS AND STORMS WILL BE ABLE TO FORM INTO THE AFTERNOON ALONG THE
EAST COAST SEA BREEZE AND WITH ANY BOUNDARY INTERACTIONS OVER THE
INTERIOR. ABOVE NORMAL TEMPS WILL CONTINUE OVER INLAND LOCATIONS
WITH HIGHS IN THE MID 90S. ALONG THE COAST TEMPS WILL MAX OUT AROUND
THE LOW 90S BEFORE THE SEA BREEZE KICKS IN.

FRI-SUN...FORECAST FROM LATE FRIDAY INTO THE WEEKEND BECOMES MORE
UNCERTAIN AS IT WILL BE INFLUENCED GREATLY BY THE TRACK AND
INTENSITY OF TROPICAL STORM EMILY. THE LATEST 18Z NHC FORECAST
TRACKS EMILY FROM THE EASTERN EDGE OF CUBA NORTHWEST INTO THE
BAHAMAS ON FRIDAY. FROM THERE EMILY IS EXPECTED TO TURN NORTHWARD
DUE TO A WEAKNESS IN THE RIDGE AND REMAIN JUST EAST OF FLORIDA AS A
TROPICAL STORM FROM SATURDAY INTO SATURDAY NIGHT. HOWEVER IT MUST BE
STRESSED THAT THERE REMAINS MUCH UNCERTAINTY IN THE TRACK AND
INTENSITY THIS FAR OUT...SO FORECAST CONFIDENCE REMAINS LOW. AS THE
FORECAST TRACK STANDS AS OF 18Z...TROPICAL STORM CONDITIONS COULD BE
POSSIBLE OVER THE OFFSHORE COASTAL WATERS OF EAST CENTRAL FLORIDA
AND PERHAPS THE NEARSHORE WATERS OF THE TREASURE COAST BEGINNING
EARLY SATURDAY MORNING.

MON-TUES...(PREVIOUS DISCUSSION) BROAD TROUGH MOVES OVERTOP THE
EASTERN THIRD OF THE NATION AS EMILY IS FORECAST TO LIFT NORTHEAST
AND AWAY FROM THE MAINLAND. WESTERLY FLOW WILL PULL EASTERN GULF OF
MEXICO MOISTURE ACROSS THE PENINSULA RESULTING IN AROUND A 40
PERCENT CHANCE OF SHOWERS AND STORMS BOTH DAYS WITH MOST OF THE
STORMS CONCENTRATED ON THE ATLANTIC SIDE OF THE STATE.

&&

.AVIATION...MAINLY VFR OVER NEXT 24 HOURS. TEMPO IFR/MVFR WILL BE
POSSIBLE SOUTH OF KMCO WITH ANY SCT SHRA/TSRA THAT DEVELOP THROUGH
SUNSET. RAIN CHANCES THEN END BY MIDNIGHT TONIGHT. FORECAST REMAINS
SIMILAR INTO THURS WITH BEST CHANCE FOR AFT CONVECTION SOUTH OF
MCO.

&&

.MARINE...WEAK SFC RIDGE EXPECTED TO REMAIN SOUTH OF THE AREA
THURS...LIFTING NORTHWARD INTO FRIDAY. SOUTHERLY FLOW GENERALLY
EXPECTED BELOW 15 KTS WITH SEAS GRADUALLY INCREASING UP TO 4-5 FT
OFFSHORE.

FROM LATE FRIDAY NIGHT INTO THE WEEKEND...THE FORECAST IS MORE
UNCERTAIN AS IT WILL DEPEND ON THE TRACK AND INTENSITY OF TROPICAL
STORM EMILY. AS OF THE 18Z NHC FORECAST FOR EMILY...TROPICAL STORM
CONDITIONS COULD BE POSSIBLE BY EARLY SATURDAY MORNING OVER THE
OFFSHORE COASTAL WATERS AND NEARSHORE WATERS OF THE TREASURE
COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  92  77  93 /  10  20  10  30
MCO  76  96  77  96 /  10  20  20  30
MLB  77  92  77  92 /  20  30  20  30
VRB  76  92  76  92 /  20  30  20  30
LEE  78  96  79  96 /  10  20  20  30
SFB  78  96  79  96 /  10  20  10  30
ORL  78  96  79  96 /  10  20  20  30
FPR  76  91  77  92 /  20  30  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

PUBLIC/MARINE...WEITLICH
IMPACT WEATHER/AVIATION/RADAR...CRISTALDI
Hazardous weather outlook, Aug 3, 8:05 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
805 AM EDT WED AUG 3 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-032200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
805 AM EDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
MID LEVEL DRY AIR WORKING INTO THE AREA FROM THE NORTH...ALONG
WITH CONTINUED WARMER THAN NORMAL TEMPERATURES ALOFT...WILL START
TO DECREASE THE COVERAGE OF STORMS. STILL...ANY STORM THAT FORMS
WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND STRONG
WIND GUSTS. THE GREATEST CHANCE FOR AFTERNOON AND EVENING STORMS
SHOULD BE ALONG THE SPACE AND TREASURE COASTS WHERE BOUNDARY
INTERACTIONS ARE MOST NUMEROUS.

.FLOOD IMPACT...
A FEW STRONG STORMS TODAY SHOULD PRODUCE 2 TO 3 INCHES OF RAINFALL
...RESULTING IN WATER PONDING ON ROADWAYS.

.MARINE THUNDERSTORM GUST IMPACT...
THE COVERAGE OF AFTERNOON AND EVENING STORMS IS EXPECTED TO BE
LOW NORTH OF ORLANDO AND CAPE CANAVERAL. HIGHER MOISTURE SHOULD
LEAD TO SCATTERED COVERAGE SOUTHWARD TO OKEECHOBEE AND THE
TREASURE COAST. ANY STORM THAT FORMS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING STRIKES. ALSO...STRONG WIND GUSTS OVER 35
KNOTS FLOWING WELL OUT AHEAD OF THE LIGHTNING AND HEAVY RAIN WILL
OCCUR. STORM MOTION IS EXPECTED TO BE SLOWLY TO THE SOUTHEAST...WITH
SOME MAINLAND STORMS CROSSING THE COAST...ESPECIALLY SOUTH OF CAPE
CANAVERAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE LATEST NATIONAL HURRICANE CENTER FORECAST TRACK FOR TROPICAL
STORM EMILY KEEPS THE CENTER A LITTLE OVER 100 MILES OFFSHORE THE
FLORIDA EAST COAST THIS WEEKEND AS IT MOVES NORTHWARD. WHILE THIS
TRACK WOULD KEEP TROPICAL STORM FORCE WINDS OFFSHORE...GIVEN THE
FORECAST UNCERTAINTY...IT IS CLOSE ENOUGH TO THE COAST SUCH THAT
EAST CENTRAL FLORIDIANS WILL NEED TO MONITOR OFFICIAL FORECASTS
FROM THE NATIONAL HURRICANE CENTER.

BREEZY CONDITIONS WILL BE POSSIBLE ALONG THE EAST COAST THIS WEEKEND
AND THERE COULD BE SOME SQUALLS THAT APPROACH THE BARRIER ISLANDS.

WINDS AND SEAS OVER THE OFFSHORE WATERS ARE FORECAST TO INCREASE
BEGINNING SATURDAY AS TROPICAL STORM EMILY MOVES OVER THE NORTHERN
BAHAMA ISLANDS AND OFF THE FLORIDA EAST COAST THROUGH SUNDAY. SMALL
CRAFT ADVISORIES ARE POSSIBLE AS WAVES GENERATED BY EMILY PROPAGATE
INTO OFFSHORE WATERS. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR ANY
SQUALLS.

SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED MONDAY AND
TUESDAY. THE MAIN WEATHER HAZARDS WILL BE CLOUD TO GROUND LIGHTNING
STRIKES AND WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN IN STRONGER
STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

LASCODY/CRISTALDI

In the hours before

Special weather statement, Aug 3, 6:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
627 PM EDT WED AUG 3 2011

FLZ053-032315-
OSCEOLA-
627 PM EDT WED AUG 3 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN OSCEOLA COUNTY...

* UNTIL 715 PM EDT.

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER SAINT
CLOUD...MOVING SOUTH AT 15 MPH.

THE PRIMARY THREAT WILL BE EXCESSIVE CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2833 8147 2835 8097 2834 8087 2798 8095
      2795 8135 2800 8139 2800 8142 2804 8147
      2805 8147 2806 8144 2802 8138 2806 8137
      2808 8135 2808 8145 2814 8146 2814 8148
TIME...MOT...LOC 2226Z 000DEG 13KT 2823 8127

MOSE

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.